MAUDE Adverse Event Report: ABBOTT VASCULAR RX HERCULINK ELITE STENT SYSTEM; STENT, RENAL

ABBOTT VASCULAR RX HERCULINK ELITE STENT SYSTEM; STENT, RENAL
Model Number 1011487-12
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Device Dislodged or Dislocated (2923); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device is expected to be returned for evaluation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that during device preparation of a 4x12mm herculink elite renal balloon expandable stent system (bess), force was applied with the removal of the protective covering and the stent moved on the balloon, exposing the proximal balloon and rendering the device unusable.There was no patient involvement and no clinically significant delay in the procedure.Another same size herculink was prepared and used to successfully complete the procedure.No additional information was provided.
 
Event or Problem Description
Subsequent to the initial filed emdr report, the following information was received: it was reported that during device preparation of a 4x12mm herculink elite renal balloon expandable stent system (bess), force was applied with the removal of the protective covering and the stent moved on the balloon, exposing the proximal balloon.The device was advanced over the guide wire and into the sheath when the inner member was noticed as stretched and bunched.There was no adverse patient effect and no clinically significant delay in the procedure.Another same size herculink was prepared and used to successfully complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned product.The reported stent movement and damage to the inner member was confirmed.Additionally, it was noted that the delivery system was stuck on the guide wire.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history revealed no indication of a lot specific product quality issue.It should be noted that the rx herculink elite instructions for use (ifu) states: special care must be taken not to handle or in any way disrupt the stent on the balloon.This is most important during stent system removal from the packaging, placement over a guide wire, and advancement through a guiding catheter or introducer sheath.Additionally, prior to using the rx herculink elite peripheral stent system, carefully remove the system from the packaging and inspect for bends, kinks, and other damage.Verify that the stent is located between the radiopaque balloon markers.Do not use if any defects are noted.In this case, it could not be determined if the ifu deviations caused or contributed to the difficulties encountered.The investigation was unable to determine a cause for the reported difficulties.Based on the reported information, the stent movement likely occurred during forceful removal of the protective sheath.It may be possible that the protective sheath was inadvertently grasped too tight during removal causing damage to the proximal seal and the inner member to become stretched resulting in the noted device stuck on the guide wire; however, this could not be confirmed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6: health effect impact code 2645 removed.

Brand Name
RX HERCULINK ELITE STENT SYSTEM
Common Device Name
STENT, RENAL
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13178914
Report Number2024168-2022-00190
Device Sequence Number4486011
Product Code NIN
UDI-Device Identifier08717648077821
UDI-Public08717648077821
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P110001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model Number1011487-12
Device Catalogue Number1011487-12
Device Lot Number1031161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/16/2021
Supplement Date Received by Manufacturer02/28/2022
Initial Report FDA Received Date01/06/2022
Supplement Report FDA Received Date02/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown